MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE SLIM IMPLANTABLE PORT, CHRONOFLEX, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE SLIM IMPLANTABLE PORT, CHRONOFLEX, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 5678300
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Chest Pain (1776); Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime post port placement procedure, the catheter allegedly fractured.There was no reported patient injury.
 
Event or Problem Description
It was reported through litigation process that, on (b)(6) 2020, a patient was implanted with a port right internal jugular vein, for chemotherapy treatment for multiple myeloma.Approximately two years later, on (b)(6) 2022, the patient presented with chest pain.Further, approximately two days later, on (b)(6) 2022, the patient was found have a fractured catheter, with fractured fragments migrated into the right ventricle.Subsequently, on (b)(6) 2022, the patient underwent port and foreign body removal.During the procedure, the longer catheter fragment was removed, but the shorter fragment could not be retrieved.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation, medical record was provided for review.Medical record alleges that the patient underwent an implantable port placement procedure using a powerport as part of chemotherapy treatment for multiple myeloma.A final film was obtained, showing the catheter tip in the right atrium and no evidence of kink along the length of the catheter, with the port projecting over the right upper anterior chest wall.The patient tolerated the procedure well without any immediate complications and was transferred in stable condition.Two years later, the patient was admitted to hospital due to chest pain.Two days later, the patient underwent a nuclear medicine stress test with spect imaging.The spect imaging study did not show any reversible ischemic changes however, the patient did have st segment ekg changes concerning for potential ischemia, so the decision was ultimately made by cardiology to proceed with a left heart catheterization.The patient was noted to have what appeared to be a wire within the right ventricle.This was further evaluated by interventional radiology, and the patient was planned for transcatheter foreign body retrieval of the right heart.Next day, after intubation and sedation, the right common femoral vein was accessed with a micropuncture needle under real time ultrasound guidance.The vein was patent and compressible on ultrasound imaging.A 10 french braided sheath was initially placed with its tip at the atriocaval junction.Separate shapes of guide catheters and a snare were used to snare the radiopaque foreign body in the right ventricle.Due to technical challenges with this initial approach, the sheath was exchanged for an 8 french articulating sheath, which was positioned with its tip in the right atrium angled toward the foreign body.A 7 french trilobed snare was then advanced into the right ventricle, and the larger mobile component of the radiopaque foreign body was ultimately snared and retrieved.The smaller nonmobile component noted on transesophageal echocardiogram was incorporated into the ventricular wall and felt not to be percutaneously retrievable.Images were reviewed with ct surgery prior to the end of the case, and it was conjointly concluded that no additional benefit was likely to result from further attempts to retrieve the remaining very small portion.The sheath was removed, and the purse string was tightened to achieve hemostasis.The patient tolerated the procedure well.Therefore, the investigation is confirmed for the reported chest pain and radiopaque foreign body in patient.The investigation is inconclusive for the reported catheter fracture, material separation and migration as no evidence was found in medical report.Based upon the available information, the definitive root cause is unknown.B1, b3, b5, d4 (medical device lot #, unique identifier (udi) #), g3, h1, h6 (patient, device, method).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT CLEARVUE SLIM IMPLANTABLE PORT, CHRONOFLEX, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20270199
Report Number3006260740-2024-05375
Device Sequence Number17945095
Product Code LJT
UDI-Device Identifier00801741110818
UDI-Public(01)00801741110818(17)210331(10)REDZ3205
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K122899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number5678300
Device Lot NumberREDZ3205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale